MAUDE Adverse Event Report: COVIDIEN EEA; STAPLER, SURGICAL

COVIDIEN EEA; STAPLER, SURGICAL
Model Number EEAXL25
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code Failure to Anastomose (1028)
Date of Event 11/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant product: eeaorvil25a; eeaorvil25a eea orvil 25mm automaticdv; (lot number: n4j1907y), medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during the laparoscopic total gastrectomy, on the esophagojejunostomy, after firing the anterior wall side had type b incomplete staple formation.It was noted that the staple line was incomplete.Manual suturing was performed to reinforce the staple line.The surgery was extended by thirty minutes.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.A video was also provided.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that during a laparoscopic total gastrectomy, after firing on the esophagojejunostomy, the anterior wall side had type b incomplete staple formation and the staple line was incomplete.The reported issues could not be confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition of bent center rod.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: make certain the space between the cartridge and anvil is closed and ensure that the green bar is visible in the indicator window prior to firing the stapler.The safety will not release if the green bar is not visible in the indicator window.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EEA
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23794687
Report Number2647580-2025-03700
Device Sequence Number5522215
Product Code GAG
UDI-Device Identifier10884523006056
UDI-Public(01)10884523006056(17)290731(10)P4H1115(20)03
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K221003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEEAXL25
Device Catalogue NumberEEAXL25
Device Lot NumberP4H1115
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2025
Supplement Date Received by Manufacturer03/16/2026
Initial Report FDA Received Date12/12/2025
Supplement Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE COMMENT ON H11.
Patient SexUnknown